MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is returning for analysis; however, has not been received yet.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a left anterior descending artery.During the procedure the 4.5x20mm nc trek balloon dilatation catheter (bdc) was inflated to 14 atmospheres; however, did not deflate.It was noted the balloon became stuck in the right radial artery as it was removed inflated.The unspecified guide catheter and guide wire had to be removed first, then the bdc was removed with difficulty.No other device was used to complete the procedure.There was no adverse effects reported and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported failure to deflate was not confirmed.The reported difficulty to remove could not be replicated in a testing environment as it was based on circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported failure to deflate could not be determined since the complaint could not be confirmed during return analysis.Furthermore, it is likely that the balloon failure to deflate contributed to the reported difficulty removing the device.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15970574
Report Number2024168-2022-12572
Device Sequence Number11996505
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number20701G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown